MAUDE Adverse Event Report: ETHICON INC. ETHILON; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHILON; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number 1666G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.It was reported by distributor per account that these sutures have been consistently breaking during procedures, causing waste and frustration for the customer.This is spanning multiple lots and has been happening for quite a while.There are no injuries or adverse event reported.Devices are available for return.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) date sent to the fda: 4/17/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, the following was obtained: how many procedures/patients were affected by this issue? answer: maybe 6-10 patients.How many devices demonstrated the alleged deficiency on each involved patient event? answer: 6-10 sutures have broken.When did the alleged deficiency occur (removal from package / during handling prior to use on patient/ during passage through tissue / during tying / post-op)? if different, please explain.During passage through tissue / during tying.It keeps popping odd just straight off the needle and there's no reason why it should be doing that is this device or samples from the same lot available for analysis? if yes, to whom should the shipper kit be sent? (please provide contact name, department, street address including zip, no po box please, email address, and phone number) answer: return kit send to (b)(6).Address: (b)(6).Please provide the title of external person providing answers to follow-up (e.G.Nurse, surgeon, risk manager).(b)(6).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.

Brand Name
ETHILON
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24912092
Report Number2210968-2026-04126
Device Sequence Number15909556
Product Code GAR
UDI-Device Identifier10705031001787
UDI-Public(01)10705031001787(17)300731(10)10AHG3
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1666G
Device Lot Number10AHG3
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2026
Supplement Date Received by Manufacturer04/27/2026
Initial Report FDA Received Date04/17/2026
Supplement Report FDA Received Date05/07/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown